So sorry for your loss.
Do you know what type of penicillin it is? It is good for people to know the risks of certain drugs. By sharing this you might save someone else from going through the same thing. I know Excede is another high risk antibiotic I would avoid unless my horse did not respond to other antibiotics first. Equine Chronicle » Injection Reactions
This lists procaine penicillin as being likely to cause seizures:
Procaine reactions, which may occasionally occur when a horse receives procaine penicillin G, can also be very traumatic. Injected into the muscle, it is very safe. “But if even a tiny drop of procaine penicillin G gets into the bloodstream, the horse will have a reaction that is similar to what happens when you get a drug into the carotid artery. The horse will have seizures and may die. People around the horse are at risk for injury because it is a violent reaction and happens very rapidly after the injection,” she explains.
“Procaine penicillin G is given intramuscularly. The muscles have small veins and arteries running through them. If you accidentally tap into one of those and do not detect it, the horse may have a reaction. Always aspirate back into the syringe to see if any blood appears before giving the injection. If you are giving such a large volume that you’ve put the drug under pressure (in a small space in the muscle) it may be out farther than where you checked. So, you can get a serious reaction even when you do it correctly,” says Freckleton.